Alert archive / Kentucky / Tornado Warnings in 2023
Tornado Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Jan 3, 2023, 1:48 AM CST for Butler County, Logan County, Warren County, Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 3, 2023, 1:48 AM CST (07:48 UTC)
- Expired
- Jan 3, 2023, 2:15 AM CST
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Butler County, KY, Logan County, KY, Warren County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 2:00 AM CST | TSTM WND DMG | 4 Sse Dunbar, KY | TREE DOWN ON SANDY CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
406
WFUS53 KLMK 030748
TORLMK
KYC031-141-227-030815-
/O.NEW.KLMK.TO.W.0001.230103T0748Z-230103T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
148 AM CST Tue Jan 3 2023
The National Weather Service in Louisville has issued a
* Tornado Warning for...
Northern Logan County in south central Kentucky...
Southern Butler County in south central Kentucky...
Northwestern Warren County in south central Kentucky...
* Until 215 AM CST.
* At 148 AM CST, severe thunderstorms capable of producing a tornado
were located along a line extending from 10 miles southeast of
Dunmor to 6 miles northwest of Russellville, moving northeast at 45
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These tornadic storms will remain over mainly rural areas of
northern Logan, southern Butler and northwestern Warren Counties,
including the following locations... Insco, Dimple, Epleys,
Leetown, Wolf Lick, Rockland, Lost City, Woodbury, Quality and
Sharer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Louisville.
&&
LAT...LON 3707 8693 3726 8660 3717 8649 3700 8668
3686 8704
TIME...MOT...LOC 0748Z 236DEG 41KT 3701 8685 3692 8697
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
RJS2 follow-up statements
928
WWUS53 KLMK 030756
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
156 AM CST Tue Jan 3 2023
KYC031-141-227-030815-
/O.CON.KLMK.TO.W.0001.000000T0000Z-230103T0815Z/
Logan KY-Butler KY-Warren KY-
156 AM CST Tue Jan 3 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM CST FOR
NORTHEASTERN LOGAN...SOUTHERN BUTLER AND NORTHWESTERN WARREN
COUNTIES...
At 155 AM CST, severe thunderstorms capable of producing tornadoes
were located along a line extending from 11 miles south of Morgantown
to 9 miles north of Russellville, moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Anderson, Woodbury, Cooperstown, Insco, Dimple, Leetown, Davis
Crossroads, Rockland, Guy and Costelow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3710 8681 3726 8660 3717 8649 3700 8668
3692 8689 3700 8693
TIME...MOT...LOC 0755Z 234DEG 45KT 3707 8676 3698 8688
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
RJS520
WWUS53 KLMK 030811
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
211 AM CST Tue Jan 3 2023
KYC031-141-227-030820-
/O.EXP.KLMK.TO.W.0001.000000T0000Z-230103T0815Z/
Logan KY-Butler KY-Warren KY-
211 AM CST Tue Jan 3 2023
...THE TORNADO WARNING FOR NORTHEASTERN LOGAN...SOUTHERN BUTLER AND
NORTHWESTERN WARREN COUNTIES WILL EXPIRE AT 215 AM CST...
The storms which prompted the warning are moving out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Louisville.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of eastern Butler County as well as northwest Warren County.
LAT...LON 3710 8681 3726 8660 3717 8649 3700 8668
3692 8689 3700 8693
TIME...MOT...LOC 0810Z 236DEG 41KT 3716 8658 3707 8670
$$
RJSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jan 2, 11:33 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 2, 11:33 PM CST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1233 AM EST Tue Jan 3 2023 ...Updated Aviation Discussion... .Forecast Update... Issued at 955 PM EST Mon Jan 2 2023 Precip shield associated with a warm front is lifting northward across central Kentucky, with a broken line of convective showers on its trailing edge. SVR threat overnight remains limited this far east, but there's just enough overlap between instability and shear that we can't rule out an isolated strong storm in west-central Kentucky. A more solid precip shield over western Kentucky is on a trajectory that will spread it into southern Indiana as the night progresses. After a brief break, a NE-SW oriented convective line will push eastward across the area a few hrs either side of daybreak Tuesday. The highest rainfall totals still look to be over southern Indiana, in line with the WPC slight risk for excessive rainfall. However, confidence in flood potential is limited as 6-hr Flash Flood Guidance is still pushing 3 inches. Next shift may need to revisit this depending on rainfall totals from this first wave. No substantial changes have been made to the going forecast. && .Short Term...(This evening through Tuesday) Issued at 320 PM EST Mon Jan 2 2023 Key Messages... * Gusty southerly winds of 30-40 mph possible late tonight into Tuesday morning * A conditional threat for strong to severe thunderstorms exists late tonight into Tuesday. Gusty winds are the main threat, although an isolated spin-up tornado cannot be ruled out. * Widespread 1-2" of rainfall expected through Tuesday afternoon; isolated 3+" totals possible due to training of convection. Predominantly nuisance flooding is expected in low-lying areas where the heaviest precipitation falls. * Near record warm temperatures expected on Tuesday Discussion... The next 36-48 hours will feature active weather across the Ohio and Tennessee valleys as a strong disturbance moves into the region from the west. This afternoon, a neutrally-tilted upper trough near the Four Corners region continues to move eastward, becoming negatively- tilted as it does so. Surface response in the form of lee cyclogenesis is occurring across the TX/OK panhandles, with an extensive sfc warm front extending northeastward from the sfc low into the mid-MS and OH valleys. Here across central KY and southern IN, we are and will remain in the warm sector of the sfc cyclone as it will track north-northeastward into the central Plains and upper MS valley between now and Tuesday evening. This positioning will allow for persistent low-level southerly flow and WAA, contributing to anomalously warm temperatures tonight into Tuesday. Temperatures tonight will remain fairly stagnant, even rising a few degrees toward sunrise, with readings generally residing in the low-to-mid 60s. A 40-45 kt 850 mb jet currently extends N-S from eastern OK and TX into the Western Gulf of Mexico. As the mid-level trough works east of the Rockies this evening, this LLJ will strengthen (up to 50-60 kt) and move NE into the Lower OH valley and middle MS valley. Along the leading edge of the LLJ, hi-res guidance depicts a swath of showers with embedded thunderstorms overspreading the region as low- level theta-E advection takes place. Storms should be well organized given at least 40 kt effective bulk shear, with most high-res guidance depicting large multicell clusters of convection. Model soundings suggest that there should be a near-sfc stable layer in place with this first round of storms, with convection feeding off of elevated CAPE on the order of 200-500 J/kg. If the stable layer is weaker than expected/non-existent, some sfc severe hazards would be expected, primarily in the form of damaging winds. However, with HREF mean 0-1 km SRH on the order of 200-300 m2/s2, an isolated spin- up tornado cannot be ruled out. The highest potential for severe weather with this first round of convection would be west of I-65 and south of the Ohio River, in line with SPC's Day 1 marginal risk. As we progress toward dawn tomorrow, model soundings suggest that some erosion of the near-sfc stable layer is expected, allowing sfc winds to increase out of the south. With an ever-increasing low- level height/pressure gradient, sustained winds should ramp up to 15- 25 mph, with gusts of 30-40 mph expected as some of the LLJ footprint is transferred down to the surface. A second wave of convection is expected to develop along a pre-frontal trough across eastern AR and the MO bootheel region after midnight tonight. As it translates eastward, a narrow plume of sfc-based instability will lead the convection, moving into western KY and southwest IN, with HREF mean SBCAPE values progged at 100-300 J/kg as surface dewpoints approach or exceed 60 deg F. The expected convective mode would be some sort of quasi-linear system, and although CAPE is meager, ample shear and helicity leaves the potential for isolated gusty winds and a spin-up tornado within any line-breaks/front-end nubs/bowing segments which may form. The severe threat will diminish as convection enters less unstable air east of I-65, with this second wave of convection expected to subside in the late morning/early afternoon hours. One potential "failure mode" for this early morning convection would be greater mid-level stability thanks to latent heat release from the first wave of convection that is not typically handled well, even by hi-res guidance. Rain showers should persist into the early afternoon, with a lull in precipitation expected before a potential third round of convection Tuesday night. Things eventually quiet down for the afternoon hours tomorrow, with warm temperatures persisting as the sfc cold front is yet to pass through the region. Highs tomorrow will approach record levels, with upper- 60s and lower-70s expected region wide. With multiple waves of precipitation expected over the next 24-48 hours, substantive QPF totals are expected region-wide. "Basin- average" amounts should vary between 1-2" between now and Tuesday evening, though hi-res guidance has hinted at the potential for swaths of 3+" where any convection trains for an extended period of time. On the whole, with 6-hr FFG values in excess of 2.5-3", we should be able to handle this rainfall without significant flooding issues. However, where any locally higher totals occur, minor/nuisance flooding would be possible, including ponding of water on roadways and ditches/other low areas filling with water. Since the flooding threat does not appear to be widespread at this time, will refrain from any headlines at this time. .Long Term...(Tuesday night through Monday) Issued at 228 PM EST Mon Jan 2 2023 --------------------------------------------------------------------- Key Message - Overnight severe weather possible with a threat of isolated strong/severe storms and heavy rain late Tuesday night into early Wednesday morning. --------------------------------------------------------------------- -- Tuesday night: Tuesday night we will be positioned ahead of an approaching cold front that will sweep through the region Wednesday morning. While moisture transport ahead of this boundary will be weaker than what we will have seen tonight into Tuesday, we'll still have well above normal precipitable water values and surface dew points in the upper 50s to around 60. We'll have around 60kt of bulk shear and 250 m2/s2 0-3km SRH with decent low level looping showing up in some model hodographs. Low level inversion looks fairly weak, and model progs show some SBCAPE available late Tuesday night, especially in southern and western sections of central Kentucky including the Bowling Green region. LREF-NH shows about a 50% chance of surface CAPE reaching 400 J/kg, again primarily in the BWG region. Rainfall rates may not be quite as heavy as what we see tonight and Tuesday, so any hydrologic issues will likely be strongly dependent on antecedent conditions where the heaviest rain falls leading up to Tuesday night. Some minor flooding problems Tuesday night will be possible. Possibly the most socially significant impact of the showers/storms Tuesday night will be the fact that it will be an overnight event. As of this writing it appears that the best timing for impactful weather may be between midnight and 6am (check back for adjustments in timing in future forecasts). -- Rest of the forecast period: Rain will shut off quickly behind the departing cold front Wednesday morning, and we'll remain dry through at least Wednesday night. Cold air advection doesn't look particularly strong and we should see fairly steady temperatures in the 50s Wednesday before dropping into the 30s Wednesday night. Thursday an upper low over the Great Lakes will swing a trough through the OH/TN Valleys by evening. Moisture will be very shallow so at this time it looks like we'll mainly see an increase in clouds, with perhaps a few scattered sprinkles in the afternoon/evening. Surface high pressure over the southeast United States will keep us dry Friday and Friday night with seasonable temperatures. The next system may then bring us some showers this weekend but confidence right now is low so will keep PoPs small. At any rate, current temperature progs indicate that most of any precipitation we receive would be liquid. && .Aviation...(06Z TAF Issuance) Issued at 1232 AM EST Tue Jan 3 2023 Complicated forecast in the short term. Current regional radars show widespread showers and thunderstorms, with the bulk of the activity generally west of the I-65 corridor. These showers and storms will continue through the morning hours and gradually push eastward. Any TAF site impacted by a heavier shower or storm will see greatly reduced visibilities/ceilings, and perhaps even a brief wind shift. Rain/Storm activity will gradually taper down from west to east this afternoon, and eventually all sites should rise to VFR cigs/vis. Additional shower and storm development is possible this evening, but confidence in redevelopment of precipitation and areal coverage remains low. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...RAS Short Term...CSG Long Term...13 Aviation...DM
Hazardous weather outlook, Jan 2, 2:50 PM CST, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 350 PM EST Mon Jan 2 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-032100- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 350 PM EST Mon Jan 2 2023 /250 PM CST Mon Jan 2 2023/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Showers and thunderstorms are expected tonight. Some of the storms may become strong to severe with the main threat being locally damaging wind gusts or perhaps a brief spin up tornado. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rounds of showers and thunderstorms are expected Tuesday into early Wednesday. A threat for strong to severe thunderstorms exists depending on the amount of available instability. The main threat with any isolated strong or severe storm would be damaging wind gusts and an isolated spin-up tornado. Widespread rainfall could be locally heavy, possibly leading to localized minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later tonight through early Wednesday. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CSG/13
In the hours before
Special weather statement, Jan 3, 12:40 AM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
1240 AM CST Tue Jan 3 2023
KYZ061-070-071-030715-
Warren KY-Logan KY-Butler KY-
1240 AM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of northeastern Logan,
central Butler and northwestern Warren Counties through 115 AM CST...
At 1239 AM CST, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Russellville, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Warren, northeastern Logan and central Butler Counties, including the
following locations... Dimple, Leetown, Rockland, Brooklyn, Buffalo
Fork, Huldeville, Woodbury, Sharer, Reedyville and Richelieu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
&&
LAT...LON 3689 8676 3703 8690 3731 8656 3710 8633
TIME...MOT...LOC 0639Z 232DEG 36KT 3701 8676
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RJSSpecial weather statement, Jan 3, 1:20 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
120 AM CST Tue Jan 3 2023
KYZ027-061-062-071-030745-
Grayson KY-Warren KY-Edmonson KY-Butler KY-
120 AM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of northeastern Butler,
eastern Grayson, northwestern Warren and northwestern Edmonson
Counties through 145 AM CST...
At 120 AM CST, Doppler radar was tracking a strong thunderstorm 11
miles east of Morgantown, moving northeast at 60 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Leitchfield around 140 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3756 8620 3751 8607 3740 8605 3734 8615
3735 8616 3734 8616 3709 8659 3727 8662
TIME...MOT...LOC 0720Z 230DEG 51KT 3726 8648
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 12:40 AM CST | Special Weather Statement | LMK | Butler | 35 min |
| Jan 3, 1:20 AM CST | Special Weather Statement | LMK | Grayson | 25 min |
| Jan 3, 1:24 AM CST | Severe Thunderstorm Warning | LMK | Butler, Logan | 36 min |
| Jan 3, 2:10 AM CST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 20 min |
| Jan 3, 2:21 AM CST | Tornado Warning | LMK | Butler, Edmonson, Warren | 24 min |
| Jan 3, 2:23 AM CST | Areal Flood Advisory | LMK | Butler, Edmonson, Grayson, Hardin, Warren | 3 hr |
| Jan 3, 2:41 AM CST | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Hardin | 3 hr |
| Jan 3, 2:43 AM CST | Tornado Warning | LMK | Edmonson, Grayson, Hardin, Hart, Larue | 47 min |
| Jan 3, 3:06 AM CST | Flood Watch | LMK | Allen, Anderson, Barren, Bourbon, Breckinridge, Bullitt and 31 more | 9 hr |
| Jan 3, 3:11 AM CST | Flash Flood Warning | LMK | Anderson, Bullitt, Hardin, Larue, Marion, Nelson and 1 more | 7 hr |
| Jan 3, 3:17 AM CST | Severe Thunderstorm Warning | LMK | Larue, Nelson | 28 min |
| Jan 3, 3:43 AM CST | Special Weather Statement | LMK | Nelson | 32 min |
| Jan 3, 4:04 AM CST | Severe Thunderstorm Warning | LMK | Ohio | 26 min |
| Jan 3, 4:21 AM CST | Flash Flood Warning | LMK | Breckinridge, Grayson, Hardin, Meade, Ohio | 6 hr |
| Jan 3, 4:26 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Ohio | 34 min |
| Jan 3, 4:31 AM CST | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Jan 3, 5:02 AM CST | Flash Flood Warning | LMK | Bullitt, Hardin, Nelson, Spencer | 6 hr |
| Jan 3, 5:10 AM CST | Severe Thunderstorm Warning | LMK | Butler, Logan | 20 min |
| Jan 3, 5:23 AM CST | Tornado Warning | LMK | Butler, Logan, Warren | 37 min |
| Jan 3, 5:37 AM CST | Special Weather Statement | LMK | Bullitt | 23 min |
| Jan 3, 5:44 AM CST | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Hardin | 5 hr |
| Jan 3, 5:50 AM CST | Flash Flood Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 5 hr |
| Jan 3, 5:52 AM CST | Severe Thunderstorm Warning | LMK | Barren, Butler, Edmonson, Grayson, Hardin, Hart and 1 more | 38 min |
| Jan 3, 6:15 AM CST | Special Weather Statement | LMK | Shelby | 30 min |
| Jan 3, 6:28 AM CST | Special Weather Statement | LMK | Hart, Larue | 32 min |
| Jan 3, 6:34 AM CST | Severe Thunderstorm Warning | LMK | Green, Hardin, Hart, Larue, Nelson, Taylor | 26 min |
| Jan 3, 6:42 AM CST | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 33 min |
| Jan 3, 7:01 AM CST | Severe Thunderstorm Warning | LMK | Harrison, Scott | 29 min |
| Jan 3, 7:15 AM CST | Special Weather Statement | LMK | Nelson, Washington | 30 min |
| Jan 3, 7:25 AM CST | Flash Flood Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 9 more | 3 hr |
| Jan 3, 7:27 AM CST | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 33 min |
| Jan 3, 7:29 AM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 31 min |
| Jan 3, 7:36 AM CST | River Flood Warning | LMK | Ohio | 65 hr |
| Jan 3, 7:42 AM CST | Areal Flood Advisory | LMK | Allen, Anderson, Barren, Bourbon, Breckinridge, Bullitt and 31 more | 6 hr |
| Jan 3, 7:55 AM CST | Special Weather Statement | LMK | Adair | 35 min |
| Jan 3, 7:56 AM CST | River Flood Warning | LMK | Bourbon | 41 hr |
| Jan 3, 8:01 AM CST | River Flood Warning | LMK | Franklin | 26 hr |
| Jan 3, 8:34 AM CST | Special Weather Statement | LMK | Adair, Casey, Clinton, Cumberland, Russell | 56 min |
| Jan 3, 8:35 AM CST | Flash Flood Warning | LMK | Breckinridge, Butler, Grayson, Hardin, Ohio | 3 hr |
| Jan 3, 8:50 AM CST | Areal Flood Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 19 more | 5 hr |
| Jan 3, 8:58 AM CST | River Flood Warning | LMK | Hardin, Nelson | 25 hr |
| Jan 3, 9:01 AM CST | River Flood Warning | LMK | Bullitt | 25 hr |
| Jan 3, 9:02 AM CST | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Russell | 28 min |
| Jan 3, 9:19 AM CST | Tornado Warning | LMK | Clinton | 26 min |
| Jan 3, 10:27 AM CST | Areal Flood Warning | LMK | Breckinridge, Grayson, Hardin, Meade, Ohio | 3 hr |
| Jan 3, 10:27 AM CST | Areal Flood Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 9 more | 3 hr |
| Jan 3, 10:28 AM CST | Special Weather Statement | LMK | Clinton, Cumberland, Russell | 32 min |
| Jan 3, 10:37 AM CST | Areal Flood Warning | LMK | Anderson, Bullitt, Hardin, Larue, Nelson, Spencer and 1 more | 4 hr |
| Jan 3, 10:38 AM CST | Areal Flood Warning | LMK | Butler, Edmonson, Grayson, Hardin | 3 hr |
| Jan 3, 10:53 AM CST | Areal Flood Warning | LMK | Bullitt, Hardin, Nelson, Spencer | 5 hr |
| Jan 3, 10:57 AM CST | Areal Flood Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 3 min |
| Jan 3, 11:02 AM CST | Areal Flood Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 3 hr |
| Jan 3, 11:33 AM CST | Areal Flood Warning | LMK | Breckinridge, Butler, Grayson, Hardin, Ohio | 3 hr |
| Jan 3, 12:39 PM CST | River Flood Warning | LMK | Nicholas, Robertson | 22 hr |
Nearby
Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.